Kentucky, 2005

Heavy Snow in Kentucky, March 1, 2005

March 1, 2005 · NWS JKL · 2 events in 2 counties and zones

This is a continuation of an event that originally began on February 28, 2005. Snowfall amounts from this event varied from 4 inches on Pine Mountain to 14 inches on Black Mountain.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

This is a continuation of an event that originally began on February 28, 2005. Snowfall amounts from this event varied from 4 inches on Pine Mountain to 14 inches on Black Mountain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Feb 28, 11:35 PM EST, 25 minutes earlier.

Area forecast discussion, Feb 28, 11:35 PM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1135 PM EST MON FEB 28 2005

.DISCUSSION...

NOT TOO MANY CHANGES WITH UPDATE THIS EVENING. HOWEVER...ACTIVITY
NOT QUITE AS ACTIVE AS WOULD HAVE EXPECTED AT THIS POINT IN THE
NIGHT. WOULD HAVE EXPECTED THINGS TO FILL IN ON RADAR AS S/WV WORKED
INTO THE AREA EARLIER THIS EVENING...BUT THIS WAS NOT THE CASE.
DECREASE IN SNOW SHOWER INTENSITY WAS READILY APPARENT WITH SLIGHT
SHIFT IN THE INITIAL WSW WINDS BEHIND THE FRONT TO A MORE WESTERLY
FETCH. WOULD SUSPECT THIS MAY BE PARTLY ROOTED IN A COINCIDING
DECREASE IN WIND SPEEDS...AND LESS UPSLOPE COMPONENT FOR OUR
TERRAIN. BECAUSE OF THIS...AND A DRAMATIC SHIFT TO VERY UNIMPRESSIVE
QPF FROM THE ETA 12 LED TO DROPPING SNOWFALL ACCUMULATIONS A BIT
ACROSS THE BOARD...AND THE COMBINATION OF TWO SEGMENTS. THIS TREND
WILL NEED TO BE REEVALUATED WITH THE NEXT ISSUANCE. KEPT POPS THE
SAME...AS ALTHOUGH INTENSITY NOT IMPRESSIVE...COVERAGE STILL GOOD.
TEMPS WERE IN VERY GOOD SHAPE AS WELL...AND AS NIGHT HAS
PROGRESSED...WINDS HAVE FALLEN IN LINE MORE WITH GRIDS AS FAR AS ANY
GUSTS MAY GO. ESTIMATED GUSTS BY SPOTTERS TO 40 MPH WERE SEEN IN A
FEW SNOW SHOWERS...BUT COVERED WITH NOWCASTS.

&&

.PREV DISCUSSION...

511 PM EST MON FEB 28 2005

AT THE SFC A NORTHER STREAM LOW WAS OVER NE INDIANA WITH A COLD
FRONT EXTENDING SOUTH FORM THE LOW DOWN JUST W OF I 75 AND FURTHER S
INTO MIDDLE TN. AT UPPER LEVELS...AN UPPER LEVEL LOW WAS DROPPING
DOWN THROUGH IA...WITH A LEAD SW/V OVER IL. THIS DIGGING UPPER LOW
AND SW/V LEAD TO A REINFORCEMENT OF THE EASTERN CONUS TROUGH.

THE MAIN CHALLENGE THIS PERIOD IS SNOW ACCUMULATIONS AND POPS.

TONIGHT...THE COLD FRONT AND LEAD SW/V WILL CROSS THE REGION DURING
THE EVENING. WITH COLDER AIR RUSHING IN...RAIN SHOWERS WILL CHANGE
OVER TO SNOW SHOWERS FROM WEST TO EAST AND FROM THE HIGHER
ELEVATIONS ON DOWN BETWEEN 1 AND 4Z. LAPSE RATES STEEPEN UP
OVERNIGHT AND THE INVERSION HEIGHTS WILL BE RATHER HIGH AS WELL.
SOME HEAVIER SQUALLS WILL CERTAINLY BE POSSIBLE. WITH COLD TEMPS
ALOFT...EXPECT FLUFFY UPSLOPE TYPE SNOW SHOWERS OVERNIGHT WITH
GREATER THAN 10:1 RATIOS...PERHAPS AS HIGH AS 20:1 OR SO. LOW LEVEL
FLOW IS NOT EXACTLY IDEAL FOR UPSLOPE...MORE WESTERLY...BUT LAPSE
RATES AND LIFT GENERATED BY THE PASSING VORT SHOULD NEGATE THIS TO A
LARGE DEGREE. MODELS INDICATE THE HEAVIEST QPF AND SNOWFALL IN THE
HIGHER ELEVATIONS FOR TONIGHT AND THIS IS BELIEVABLE. GENERALLY
EXPECT SNOWFALL OF AT LEAST AROUND AN INCH EVERYWHERE TONIGHT...WITH
MORE TOPOGRAPHICALLY FAVORED HIGHEST ELEVATIONS ALONG THE VA BORDER
RECEIVING AS MUCH AS 4. DECIDED TO CONTINUE THE HEAVY SNOW WARNING
AND START THE SNOW ADVISORIES WITH ZONE ISSUANCE. CONTINUED WITH
PERSISTENCE OF CATEGORICAL POPS. ONGOING TEMPS WERE ALSO IN GOOD
SHAPE.

TUESDAY AND TUESDAY NIGHT...NUMEROUS SNOW SHOWERS WILL LINGER
THROUGH THE DAY ON TUESDAY AS STEEP LAPSE RATES AND UPSLOPE
COMPONENT TO THE FLOW CONTINUE. CONTINUED POPS IN THE LIKELY RANGE
FOR TUE. THERE COULD BE A LULL AROUND MIDDAY AS BL DRIES OUT A BIT
PER FORECAST SOUNDINGS. ANOTHER VORT ROTATING AROUND THE UPPER LOW
AS IT PASSES THROUGH THE OHIO VALLEY AND INTO THE CENTRAL
APPALACHIANS COULD LEAD TO ENHANCED SNOW SHOWERS TUESDAY AFTERNOON
AS ITS TIMING WILL COINCIDE WITH PEAK HEATING. THIS COULD POSSIBLY
LINGER A LITTLE BEYOND 4 PM ON TUESDAY AFTERNOON. LATER MODEL RUNS
SHOULD SHED MORE LIGHT ON THIS. FOR NOW CONTINUED SLIGHT CHANCE TO
CHANCE POPS FOR SNOW SHOWERS ON TUE NIGHT. OVERALL...LOW QPF IS
EXPECTED WITH HIGH SNOW:WATER RATIOS.

SFC HIGH PRESSURE WILL BE GRADUALLY BE BUILDING INTO THE REGION ON
WED WITH THE UPPER TROUGH PUSHING FURTHER EAST AND BECOMING MORE
BROAD. UPSLOPE FLOW WILL STILL BE OCCURRING AND LOW LEVEL MOISTURE
WILL STILL BE IN PLACE...SO CONTINUED CHANCE OF FLURRIES AND SLIGHT
CHANCE OF SNOW SHOWERS FAR SE ON WED AM. 850 MB TEMPS WILL STILL BE
COLD AND EVEN WITH DRY AIR IN PLACE AND DEEP MIXING...TEMPS SHOULD
NOT CLIMB MUCH ABOVE THE FREEZING MARK. CONTINUED TO UNDERCUT MOS
TEMPS SLIGHTLY ON WED.

FOR THE PERIOD THURSDAY THROUGH MONDAY...

CONTINUED MODEL CONSENSUS OF REENFORCEMENT OF CYCLONIC FLOW ACROSS
THE NORTHEASTERN CONUS...WITH INDIVIDUAL S/WS TO SPIRAL THROUGH
INTERMITTENTLY TOWARDS THE WEEKEND. SFC HIGH PRESSURE WILL CONTROL
THURSDAY THROUGH FRIDAY NIGHT...SO HAVE CONTINUED DRY WEATHER FOR
THIS TIME PERIOD. FIRST OF SEVERAL S/WS AND CLIPPER SYSTEMS TO
APPROACH FRIDAY NIGHT THROUGH EARLY NEXT WEEK. ONLY MADE MINOR
ADJUSTMENTS TO PREVIOUS FORECAST AS TIMING AND EXACT THERMAL PROFILE
CONTINUES TO BE DIFFICULT IN THIS TYPE OF PATTERN.

&&

.PREV DISCUSSION...

1248 PM EST MON FEB 28 2005

UPDATED MAINLY TO FINE TUNE WORDING OF THE ZFP AND REFRESH WSW. THE
CHANGES FROM THE EARLIER UPDATE WERE GENERALLY STILL IN LINE WITH
RADAR...SATELLITE AND OBS TRENDS. WARMER AIR IS BEING DRAWN NORTH
AHEAD OF THE COLD FRONT ON S TO SW WINDS. TEMPS HAVE RISEN INTO THE
MID 30S OVER MUCH OF THE AREA THAT SAW SOME ACCUMULATING SNOW WITHIN
A FEW HRS OF SUNRISE. PRECIP HAS CHANGED TO RAIN IN THE VALLEYS AND
EVEN HERE AT JKL. THE HIGHEST ELEVATIONS ARE LIKELY COLD ENOUGH TO
STILL SEE SNOW THIS AFTERNOON...BUT PRECIP IS GENERALLY MUCH LIGHTER
THAN IT WAS EARLIER THIS MORNING. AS FAR AS ACCUMULATING SNOW...WE
ARE IN A LULL RIGHT NOW EVEN AT THE HIGHEST ELEVATIONS BETWEEN THE
DEPARTING EAST COAST SYSTEM AND THE UPPER TROUGH AND ASSOCIATED COLD
FRONT APPROACHING FORM THE WEST. SNOW SHOWERS ARE STILL EXPECTED TO
PICK UP THIS EVENING AS COLDER AIR FILTERS BACK IN AND CHANGES THE
PRECIPITATION TO ALL SNOW.

AS FOR WSW...EVERYTHING STILL LOOKS IN LINE FROM EARLIER THINKING SO
NO CHANGES ATTM. OVERALL...A QUICK GLANCE AT THE 12Z MODEL RUNS
INDICATE THAT THE ONGOING FORECAST IS REASONABLE AND ATTM...SEE NO
REASON FOR ANY MAJOR CHANGES.

1008 AM EST MON FEB 28 2005

MORNING UPDATE MAINLY TO FINE TUNE FORECAST AND TO ISSUE WSW FOR
SECOND TIER OF COUNTIES IN THE SOUTHEAST. MSAS SFC CHART INDICATED
MESOSCALE LOW HAD DEVELOPED JUST EAST OF OUR CWA...AND APPARENTLY
WAS JUST STRONG ENOUGH TO PULL IN SOME COOLER AIR AND TURN
PRECIPITATION TO SNOW ACROSS A LARGE PORTION OF THE CWA. MANY AREAS
PICKED UP A QUICK INCH OF HEAVY WET SNOW...ESPECIALLY AROUND 1500
FEET AND HIGHER. BASED ON RADAR RETURNS AND OBS...CONCERN WAS THAT
SECOND TIER OF COUNTIES IN THE SOUTHEAST MAY BE PICKING UP A BIT
MORE SNOW. OTHERWISE...FEW IF ANY CHANGES TO OTHER WARNINGS AND
ADVISORIES. IN THE PROCESS ADJUSTED GRIDS FOR MORE STEADY TEMPS
TEMPS IN THE EAST THROUGH THE REST OF TODAY AND TO ADJUST FOR
ADDITIONAL SNOW. STILL EXPECTING A SLIGHT WARM UP IN THE
SOUTHWEST AHEAD OF COLD FRONT NOW PUSHING INTO OHIO VALLEY. OBS
WOULD SEEM TO SUPPORT THIS THINKING WITH TEMPS AT A FEW LOCATIONS TO
THE SOUTHWEST HAVING RISEN A DEGREE OR TWO IN THE LAST HOUR.

UPDATED GRIDS...ZONES ALREADY OUT.

557 AM EST MON FEB 28 2005

SHORT DISCUSSION THIS MORNING DUE TO VERY ACTIVE WEATHER. HEAVY SNOW
THIS MORNING...GENERALLY ABOVE 2000 FEET. AS OF 5 AM REPORTS HAVE
BEEN COMING IN FOR LOCATIONS AT OR ABOVE 1800 FEET OF UPWARDS OF 3
TO 4 INCHES OF A HEAVY WET SLUSH. EXPECT MORE HAS FALLEN AT HIGHEST
ELEVATIONS SUCH AS BLK MOUNTAIN...WHERE TEMPS HAVE BEEN HOVERING
AROUND 30 DEGREES ALL NIGHT.

ETA AND GFS IN MUCH BETTER AGREEMENT...FINALLY. ALSO...BASED ON AREA
OBS...THE ETA HAS A MUCH BETTER HANDLE ON THE BOUNDARY LAYER TEMP
PROFILE THAN OTHER MODELS. CONSEQUENTLY...BASED TEMP FORECAST...AND
ADVISORIES AND WARNINGS ON THE ETA 12 TEMP PROFILE FOR THE FIRST 48.
STRENGTHENING LOW PRESSURE ALONG EAST COAST THROWING ALL KINDS OF
MOISTURE OUR WAY...AND PULLING IN SOME COLDER AIR AT THE HIGHER
LEVELS. COLD FRONT AND UPPER LEVEL MIDWEST LOW WILL BRING IN COLDER
AIR THIS EVENING AND TONIGHT...LOWERING FREEZING LEVEL AND
CONVERTING ANY RAIN INTO SNOW. SNOW SHOULD CONTINUE THROUGH EARLY
WEDNESDAY MORNING FOR A LARGE PORTION OF OUR CWA. HOWEVER...WITH THE
EXCEPTION OF THE HIGHER TERRAIN...THE BULK OF ACCUMULATING SNOW
SHOULD FALL BETWEEN 9 PM TONIGHT AND 4 PM TUESDAY AFTERNOON. VERY
GOOD LAPSE RATE...SO PLENTY OF LIFT UNDER UPPER LEVEL LOW. NOT SURE
HOW MUCH OF THE WEST UPSLOPE WIND WILL ENHANCE SNOWFALL AMOUNTS.
MORE USED TO NORTHWEST UPSLOPE FLOW. SO FOR NOW LIMITED ACCUMULATION
AMOUNTS...MORE IN LINE WITH CONSENSUS OF THOUGHT FROM SURROUNDING
OFFICES. BUT THIS WILL HAVE TO BE WATCHED CAREFULLY IN CASE PORTIONS
OF THE ADVISORY AREA WIND UP NEEDING AN UPGRADE TO WARNING LEVEL.

SPECIAL THX TO LMK/ILN/RLX/MRX FOR SOME EXCELLENT COLLABORATION THIS
MORNING.

1151 PM EST SUN FEB 27 2005

UPDATED TO DO A FEW THINGS. STILL FELT THAT TEMPS IN GRIDS WERE IN
PRETTY GOOD SHAPE FOR THE MOST PART. TEMPS TO OUR EAST HAVE COOLED
CONSIDERABLY AS THE NIGHT HAS WORN ON...WHICH RAISES SOME CONCERN AS
TO HOW MUCH OF THIS COLDER AIR WOULD MANAGE TO FILTER INTO THE CWA
OVERNIGHT...THUS INFLUENCING SNOWFALL AMOUNTS. THOSE AREAS TO OUR
EAST THAT HAVE COOLED INTO THE LOWER 30S ARE THOSE SAME AREAS THAT
STARTED 5-10 DEG COOLER...AND IN A DRIER AIRMASS THAN WAS SEEN ON
THIS SIDE OF THE RIDGE TODAY. AFTER SEEING THE RESULTANT WET-BULBING
EFFECTS AT SME AND HARLAN...FEEL THAT THIS AS NOT AS BIG A CONCERN
FOR US. ALSO...RIGHT NOW...WOULD HAVE A LITTLE TROUBLE BELIEVING
THAT THE EASTERLY PUSH TO SET IN A LITTLE BETTER THIS EVENING WILL
BE ENOUGH TO DROP TEMPS MUCH FURTHER THAN EXPECTED...DOWNSLOPING
TAKEN INTO CONSIDERATION AS WELL. KEPT ADVISORY AS WAS...BUT DID
ADJUST DISTRIBUTION OF SNOWFALL A BIT...BRINGING IN UP TO 2 INCHES
TONIGHT (EARLIER THAN BEFORE)...AND ANOTHER 1 TO 2 TOMORROW...MAKING
FOR THE 1 TO 4 TOTAL. ALSO MADE MENTION OF ISOLATED HIGHER AMOUNTS
THAT ARE A PRETTY GOOD BET TONIGHT AND EARLY TOMORROW MORNING. DID
NOT BUY TOTALLY INTO THE HIGHER QPF GENERATED BY THE NAM MAINLY
BECAUSE IT ALREADY LOOKED A BIT AHEAD OF ITSELF IN THE DRIER
AIR...AND THE AFORE-MENTIONED DOWNSLOPING COULD HELP SQUELCH A BIT
OF THE ACTION. LEAVING WHAT LOOKS LIKE A GOOD CASE FOR AN ADVISORY
CWA-WIDE FOR TOMORROW EVENING AND TUESDAY...WITH THE POSSIBILITY OF
WARNING CRITERIA IN VA BORDER COUNTIES IN THE HANDS OF THE MIDNIGHT
SHIFT AS A FULL PACKAGE EVALUATION IS PROBABLY IN ORDER CONSIDERING
THE EXISTING ADVISORY BEING IN EFFECT UNTIL 9AM THIS MORNING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
HEAVY SNOW WARNING UNTIL 4 PM TUESDAY FOR KYZ087-088-118-120-
SNOW ADVISORY UNTIL 4 PM TUESDAY FOR THE REST OF THE CWA.

&&

PIEPER
Hazardous weather outlook, Feb 28, 5:01 PM EST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
501 PM EST MON FEB 28 2005

KYZ087-088-118-120-011300-
BELL-HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...HARLAN...MIDDLESBORO...PIKEVILLE...
PINEVILLE AND WHITESBURG
501 PM EST MON FEB 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

HEAVY SNOW SHOWERS TONIGHT. ELEVATIONS ABOVE 2000 FEET WILL SEE RAIN
AND SNOW CHANGE OVER TO ALL SNOW EARLY THIS EVENING...WITH RAIN AT
ELEVATIONS BELOW 2000 FEET TRANSITIONING TO ALL SNOW LATER IN THE
EVENING. THE HEAVIEST SNOW WILL BEGIN FALLING LATE TONIGHT...WITH 2
TO 4 INCHES OF ACCUMULATION POSSIBLE ABOVE 2000 FEET BY MORNING...AND
1 TO 2 INCHES BELOW 2000 FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAVY SNOW SHOWERS WILL CONTINUE TO BE A POSSIBILITY EARLY TUESDAY
MORNING...BEFORE BECOMING MORE SCATTERED IN NATURE TUESDAY NIGHT. 1
TO 4 INCHES OF ADDITIONAL ACCUMULATION IS POSSIBLE ABOVE 2000 FEET
DURING THE DAY ON TUESDAY...AND 1 TO 2 ADDITIONAL INCHES BELOW 2000
FEET.

A HEAVY SNOW WARNING IS IN EFFECT UNTIL 4 PM TUESDAY. SEE THE LATEST
WINTER WEATHER MESSAGE SDFWSWJKL FOR FURTHER DETAILS.

SNOW SHOWERS ARE ALSO POSSIBLE WEDNESDAY...AND FROM FRIDAY NIGHT
THROUGH SUNDAY. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE.

KYZ044-050>052-058>060-068-069-079-080-083>086-104-106>117-119-
011300-
BATH-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-JACKSON-JOHNSON-
KNOTT-KNOX-LAUREL-LEE-LESLIE-MAGOFFIN-MARTIN-MCCREARY-MENIFEE-
MONTGOMERY-MORGAN-OWSLEY-PERRY-POWELL-PULASKI-ROCKCASTLE-ROWAN-WAYNE-
WHITLEY-WOLFE-
INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE...
CAMPTON...FLEMINGSBURG...FRENCHBURG...HAZARD...HINDMAN...HYDEN...
INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE...MONTICELLO...
MOREHEAD...MOUNT STERLING...MOUNT VERNON...OWINGSVILLE...
PAINTSVILLE...PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...
STANTON...WEST LIBERTY...WHITLEY CITY AND WILLIAMSBURG
501 PM EST MON FEB 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

SNOW SHOWERS TONIGHT. RAIN SHOWERS WILL TRANSITION TO SNOW SHOWERS
THIS EVENING. THE HEAVIEST SNOW WILL BEGIN FALLING LATE
TONIGHT...WITH 1 TO 2 INCHES OF ACCUMULATION POSSIBLE BY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SNOW SHOWERS WILL CONTINUE TO BE A POSSIBILITY ON TUESDAY...WITH THE
HEAVIEST SHOWERS POSSIBLE TUESDAY MORNING. ANY REMAINING SNOW SHOWERS
WILL BECOME MORE SCATTERED IN NATURE BY TUESDAY NIGHT. 1 TO 2 INCHES
OF ADDITIONAL ACCUMULATION IS POSSIBLE DURING THE DAY ON TUESDAY.

A SNOW ADVISORY IS IN EFFECT UNTIL 4 PM TUESDAY. SEE THE LATEST
WINTER WEATHER MESSAGE SDFWSWJKL FOR FURTHER DETAILS.

SNOW SHOWERS ARE ALSO POSSIBLE WEDNESDAY...AND FROM FRIDAY
NIGHT THROUGH SUNDAY. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN SNOWFALL AMOUNTS TO THE NATIONAL
WEATHER SERVICE.

PIEPER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, Harlan

When
March 1, 12:00 AM EST to 12:00 PM EST
Where
Harlan forecast zone
Reported by
TRAINED SPOTTER
Coordinates
36.857, -83.218 (the zone’s center; the record gives no point)

Heavy Snow, Letcher

When
March 1, 12:00 AM EST to 3:00 PM EST
Where
Letcher forecast zone
Reported by
TRAINED SPOTTER
Coordinates
37.121, -82.855 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5440470, 5440471.